NRAS
21,384 members25,111 posts

Has anyone had any luck coming off Hydroxychloroquine and found an alternative for lethargy and pain. I have SLE, I also take amitriptyline

I also take 60mg of Dihydrocodeine when required. I stopped taking hyrdroxychloroquine 400mg once daily a month ago after two years as I seem to put on too much weight and my BMI is over 30 and have been told to lose weight. I don't think I can go without the medication as I am know suffering with so much pain and tiredness. I also have Tendonitis in my pelvis, had one injection and after three months I need another. I also have three fibroids one sat on my Bladder, one on rectum and one on cervix (I am a mess) any one help.

8 Replies
oldestnewest

Oh dear...I don't think I can be of any help I'm not on those drugs...I just wanted to say..I hope you find respite soon honey maryx

Reply

are you sure it was the hydroxychloroquine that was making you put on weight? If going off it hasn't had a significant effect on your weight, and it was doing you some good, then maybe you need to talk to your rheumatologist about going back on it. I know amitryptylline can cause some people to put on weight.

Reply

Hi earthwitch, yes I did lose weight after about three weeks of coming off them, I took myself off them not my consultant, so maybe it's in the head and I just lost some weight. Amitryptyline does and that also helps with my Migraine which I get in the early hours so I take them at night only, and it helps me get some sleep. Well I think I will have to go back on them as the pain is not worth the trouble. Maybe I will try Weight Watchers then if I do lose weight then I stopped them for nothing, it takes 12 weeks to get in your system as being off for a month I may have to start again.

Reply

Hi, I take hydroxy & I haven't put on any weight. I've been on it for just over a year now. I stupidly decided that my very clever & knowledgable consultant had got it all wrong & I didn't have RA after all so took myself off hydroxy just for two weeks- result I couldn't walk with the pain in my feet!! I soon went back on them. I think the others are right it's maybe something else that your taking. x

Reply

I think Earthwitch is correct. The rheumy wants me on amitrip for FMS but my GP is not keen due to the weight gain experienced by most people. I think you will find that is the culprit not the Plaquenil. I am on Plaquenil and haven't gained weight, haven't lost any mind you either. Good luck and as has been suggested best to talk to your medical people for the best advice.

Reply

Thanks to Caza and Someonesmother for replying its nice to know that there are others out in the world that have same problems but yes I think it could be now the Amitrip as my friend said the same thing that she put on weight also. I am back on from today the Plaquenil as can't cope with the pain anymore. Thanks again guys.

Reply

Hi - I take Hydroxy and Amitriptyline and have also been putting on weight a lot recently. I don't think it's the amitriptyline because Ive been taking it on and off for a few years now but I need my sleep so I don't think I could give it up just now anyway! But this has made me think at least so thanks.

Reply

Hi RArebird,can you confirm that you take it for SLE or what you actually take the two tablets for. I agree that although they first put me on the Amitriptyline for Mirgraine I too don't want to stop it as it does help me sleep and without it I don't get any.

Reply